Alert archive / Vermont / Wind Advisories in 2006

Wind Advisory 5, NWS Albany, NY

February 4, 2006Bennington County, Vermont

NWS Albany, NY issued this wind advisory at Feb 4, 2006, 9:20 PM EST for Bennington County, Vermont. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2006, 9:20 PM EST (02:20 UTC)
Expired
Feb 5, 2006, 4:31 AM EST
In force
7 hr
Issued by
NWS Albany, NY

County Bennington County, VT

The radar

The Albany radar (KENX), 94 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 050220
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
920 PM EST SAT FEB 4 2006

VTZ013-051030-
/O.NEW.KALY.WI.Y.0005.060205T0220Z-060205T1100Z/
BENNINGTON-
INCLUDING THE CITY OF...BENNINGTON
920 PM EST SAT FEB 4 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. 

STRONG SOUTHEAST WINDS HAVE DEVELOPED ACROSS PORTIONS OF THE
SOUTHERN GREEN MOUNTAINS...AND WILL CONTINUE THROUGH THE OVERNIGHT
HOURS. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL OCCUR. WINDS WILL SUBSIDE SHORTLY BEFORE SUNRISE.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR
WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS71 KALY 050931
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
431 AM EST SUN FEB 5 2006

...WIND ADVISORY CANCELLED FOR BENNINGTON COUNTY...

VTZ013-051045-
/O.CAN.KALY.WI.Y.0005.000000T0000Z-060205T1100Z/
BENNINGTON-
INCLUDING THE CITY OF...BENNINGTON
431 AM EST SUN FEB 5 2006

...WIND ADVISORY IS CANCELLED FOR BENNINGTON COUNTY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
ADVISORY. THE WIND HAS DIMINISHED SINCE SATURDAY EVENING.  THE
WIND WILL BLOW FROM THE SOUTHEAST AT 10 TO 15 MILES AN HOUR EARLY
THIS MORNING.  SHORTLY AFTER DAYBREAK...IT WILL SHIFT TO THE
SOUTHWEST.  THE WIND WILL INCREASE THIS AFTERNOON...GUSTING UP TO
25 MILES AN HOUR AT TIMES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Feb 4, 4:50 PM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 4, 4:50 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EST SAT FEB 4 2006

.SHORT TERM (TONIGHT THROUGH SUNDAY)...ANOTHER VERY MILD DAY ACROSS
REGION. TODAY MAKES THE NINTH DAY THIS YEAR THAT THE HIGH AT THE
ALBANY INTERNATIONAL AIRPORT HAS BEEN 50 DEGREES OR MORE WITH A HIGH
OF 61 DEGREES IN JANUARY 21ST.

ATMOSPHERE ACROSS FORECAST AREA STARTED OUT DRY TODAY WITH DEW
POINTS ONLY IN THE UPPER 20S TO LOWER 30S. PRECIPITATION SO FAR HAS
BEEN USED UP BY EVAPORATION WHICH WILL HELP IN KEEPING QPF AMOUNTS
DOWN...WHICH IS GOOD FOR OUR HIGH RIVER...STREAM AND LAKE LEVELS.
REFER TO HYDROLOGY SECTION BELOW FOR MORE DETAILS. BULK OF RAIN WILL
FALL THIS EVENING...GENERALLY 1/4 TO 1/2 INCH...AHEAD OF FRONTAL
BOUNDARY EXTENDING EASTWARD FROM STRONG LOW WHICH WILL CROSS THE
EASTERN GREAT LAKES TONIGHT. MODELS HAVE OUR FORECAST AREA IN A
REGION OF LIGHTER QPF WITH HIGHER AMOUNTS TO OUR WEST AND EAST...AND
THAT SEEMS TO BE WORKING OUT. WILL KEEP A CLOSE EYE ON HOURLY QPF
REPORTS AND RIVER/STREAM RESPONSES.

SUNDAY WE WILL BEGIN TO TRANSITION TO SEASONABLE WEATHER ALONG WITH
LAKE EFFECT SNOWS (SEE LONG TERM SECTION BELOW). EARLIER HIGHS WITH
TEMPS FALLING IN THE AFTERNOON WITH COLD AIR ADVECTION.
&&

.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...LAKE ONTARIO TEMP FROM
GLERL (GREAT LAKES ENVIRONMENTAL RESEARCH LABORATORY) IS A WARM
40F/4C DEGREES. 850 TEMP DROPS TO -14 TO -15 ACROSS THE LAKE SUNDAY
NIGHT INTO MONDAY AS LOW PRESSURE SYSTEM MOVES NORTHWARD ACROSS
EASTERN CANADA. DEEP UNIDIRECTIONAL FLOW SETS UP WITH LITTLE SHEAR.
LAKE EFFECT SNOW EVENT ON HAND. LONG FETCH OVER LAKE ONTARIO THEN UP
ACROSS TUG HILL PLATEAU. PORTIONS OF NORTHERN HERKIMER INTO HAMILTON
COUNTIES SHOULD RECEIVE SIGNIFICANT SNOW ACCUMULATIONS WITH MODERATE
AMOUNTS NEAR BY. HAVE ISSUED LAKE EFFECT SNOW WATCH FOR NORTHERN
HERKIMER AND HAMILTON COUNTIES. MENTIONED NORTHERN FULTON...NORTHERN
WARREN AND SOUTHERN HERKIMER COUNTIES IN OUR HAZARDOUS WEATHER
OUTLOOK FOR MODERATE SNOWFALL POSSIBILITY...LIKELY AREA FOR LAKE
EFFECT SNOW ADVISORY.

SEASONABLE TEMPS AND WEATHER THIS WEEK. AMPLIFYING RIDGE ALONG WEST
COAST AND TROF ACROSS EASTERN UNITED STATES. MODELS IN GENERAL
AGREEMENT WITH MEAN FLOW WITH TIMING DIFFERENCE WITH SHORT WAVES
WITHIN MEAN FLOW. FOLLOWED HPC LEAD WITH EXTENDED AND TWEAKED AS
LOCALLY NEEDED.
&&

.AVIATION...VFR CONDITIONS WILL GIVE WAY TO MVFR BTWN 22Z AND 00Z AS
RAIN AND FOG DEVELOP ACROSS THE REGION WITH VSBYS LOWERING TO 3-5SM
AND CIGS OVC012-015 CONDITIONS WILL THEN DETERIORATE TO IFR LATE
THIS EVENING AT KALB AND KPOU WITH VSBYS LOWERING TO 1-2SM AND CIGS
OVC008. RAIN WILL TAPER OFF LATE TONIGHT AND VFR CONDITIONS WILL
RETURN AFT 14Z AS VSBYS RISE TO P6SM AND CIGS TO BKN045. WINDS WILL
GENERALLY BE NORTHEAST TO EAST THROUGH 06Z AT 5-10KTS AND THEN SHIFT
TO THE SOUTH LATE TONIGHT AND SOUTHWEST SUNDAY MORNING INCREASING TO
10-12KTS WITH GUSTS 20-24KTS.
&&

.HYDROLOGY...RAINFALL OF UP TO AN INCH YESTERDAY...ALONG WITH
MELTING SNOW IN SOME AREAS...HAS BROUGHT MANY RIVERS UP ONE TO TWO
FEET. RAINFALL LATE TODAY THROUGH LATE TONIGHT IS EXPECTED TO BRING
QPF AMOUNTS OF 0.25 TO 0.50 INCH WITH ISOLATED AMOUNTS UP TO THREE
QUARTERS OF AN INCH. THIS AMOUNT OF RAIN SHOULD NOT BE A PROBLEM
EXCEPT POSSIBLY FOR LAKE GEORGE WHERE A RISE OF ANOTHER FEW INCHES
WILL PUT IT CLOSE TO FLOOD. A CHANGE IN THE TRACK OR SPEED OF THIS
STORM COULD CAUSE HEAVIER RAIN. DRIER AND COOLER WEATHER WILL MOVE
IN ON SUNDAY WITH LAKE EFFECT SNOW DEVELOPING LATE SUNDAY ACROSS THE
SOUTHERN ADIRONDACKS. FROM SUNDAY NIGHT THROUGH THE NEXT WEEK ANY
PRECIPITATION THAT DOES OCCUR IS EXPECTED TO BE IN THE FORM OF SNOW.

FYI...OUR 3RD WINTER/SPRING FLOOD POTENTIAL OUTLOOK (ESF) FOR
EASTERN NEW YORK AND WESTERN NEW ENGLAND WAS ISSUED YESTERDAY.

REFER TO OUR WEB PAGE FOR FORECASTS...

HTTP://NEWWEB.ERH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=ALY
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...LAKE EFFECT SNOW WATCH SUNDAY EVENING THROUGH LATE MONDAY NIGHT
     ...NYZ032-033.
VT...NONE.
&&
Hazardous weather outlook, Feb 4, 4:33 PM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EST SAT FEB 4 2006

NYZ032-033-051200-
NORTHERN HERKIMER-HAMILTON-
433 PM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND
HAMILTON COUNTIES.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A LAKE EFFECT SNOW WATCH IS IN EFFECT FOR SUNDAY NIGHT THROUGH
LATE MONDAY NIGHT. REFER TO THE WINTER WEATHER STATEMENT FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

NYZ038-042-082-051200-
SOUTHERN HERKIMER-NORTHERN WARREN-NORTHERN FULTON-
433 PM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN HERKIMER...NORTHERN
FULTON AND NORTHERN WARREN COUNTIES.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LAKE EFFECT SNOW SHOWERS ARE EXPECTED WITH MODERATE SNOW
ACCUMULATIONS POSSIBLE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ001-025-NYZ039>041-043-047>054-058>061-063>066-083-
084-VTZ013>015-051200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
433 PM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE UPPER AND MID HUDSON
VALLEYS...INCLUDING THE CAPITAL DISTRICT...EASTERN CATSKILLS...
BERKSHIRES...LITCHFIELD HILLS AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Vermont, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.